Skip to content
Includes Expert Content
Feet neuropathy
avatar
josephj posted:
Is there any good remedies for the tingling in my feet? I am on nortriptyline 50mg.It helps a little but there are times it is painful just walking.
Reply
 
avatar
davedsel57 responded:
Hello.

It would be a good idea for you to tell your doctor that your current dose of this medication is not fully helping. He/she may be able to increase your dose or suggest a different medication.
Click on my user name or avatar picture to read my story.

Blessings,

Dave
 
avatar
hootyowl2 responded:
Hi Joseph,

Diabetic neuropathy is very painful. I had it for three years before my PA dx'd the diabetes [2003>, then I went to my neuro because he kept misdiagnosing my problems with my legs and feet. [I also changed doctors a number of times since then.> I was already an established patient of my neuro, so I did not need his say-so to go to her.

Currently, I am on 1600 mgs of neurontin daily for my neuropathy. I might go back to my neuro early next year, as I think it may be time for a bigger dose ? Keep walking even if it is painful, it will help in the long run.

There are numerous meds for diabetic neuropathy, so if the med you have is not working, it is good to discuss it with your doctor/s and try either a higher dose if the med can be done in higher doses, or different meds. Sometimes multiple meds could be the answer.

I have read on here that keeping one's sugars under control is helpful to relieving neuropathic pain. My sugars have been under control for a long time, but if it helps, I cannot tell it is helping. Then again, the nerve pain and damage could be worse, so perhaps it is. My meds help, but they are not 100% on relieving the pain. Perhaps they are about 80% or so.

Keep walking all you can, and do not give it up.

Hooty
 
avatar
Laurie Anderson, MSN, RNP, CDOE responded:
Hi, there are other medication options and you are not on a very large dose of the medication that has already prescribed, so you have options. Some of the newer medications are very expensive, however if you are able to try one of them through doctors samples and find that they help, you can apply for assistance (reduced cost coupons or free) to be able to afford them. It is also helpful to keep your blood glucose under control. The evidence is that controlling glucose with prevent neuropathy early in the course of the process and keep it from worsening once it's etablished. Kind regards, Laurie Anderson, RNP
 
avatar
lee_van responded:
After I was diagnosed with type 2, I developed severe neuropathy in my back, legs and feet. The doctors tried just about every pain killer on the market and finally put me on Avinza. It is a type of morphine and one has to be on their toes with it. But the drug was able to relieve my pain and allow me to live a normal life. I weaned myself off it after two years and, although I am still on neurontin, I am pain free.
I wish you the best in your search for relief. Having been there myself, I know how miserable you are. But KEEP WALKING if you truely want to beat this stuff.
 
avatar
Tucson1954 replied to Laurie Anderson, MSN, RNP, CDOE's response:
I took Cymbalta, an anti-depressant, and it really numbed my feet (and my brain). I ultimately quit because I was tripping and falling a lot due to the lack of any feeling in my feet. I did some research and came up with gabapentin (generic form of Neurontin), and my MD changed me over. I started at 200 mg. three times daily, but the pain was still pretty severe.

We increased it in 100 mg. doses, always morning, noon and bedtime increases of 100 mg., until I hit 600 mg, or 1800 mg. a day.My MD said I could go as high as 4200 mg, but I wanted to find a compromise where, although I still had some pain in my feet, it was tolerable, and at the same time I still could feel the ground, steps, curbs, etc., that had caused me to fall.

Some people don't seem to tolerate gabapentin, but I have had no negative reactions to it at all, and I've been taking it for three years now. I still have pain, but it's enough to where I can walk, drive, and work, so I seemed to have lucked out and found a good combination.

I hope this is helpful to you!
 
avatar
Tucson1954 replied to Tucson1954's response:
Ooops! I'm a newbie and I was responding to the original comment, not to Laurie Anderson. Sorry about that, folks!
 
avatar
Haylen_WebMD_Staff replied to Tucson1954's response:
Hey Tucson - welcome to the community! Is that you in your profile photo? Handsome!

Are you from Tucson?

H
 
avatar
brunosbud replied to Haylen_WebMD_Staff's response:
You're right, Haylen, he is good looking...kinda reminds of Sergeant Joe Friday.
 
avatar
davedsel57 replied to brunosbud's response:
I am pretty sure that Tucson1954 has selected a picture of the famous Sergeant Joe Friday character from Dragnet for his avatar. And that is just the facts.
Click on my user name or avatar picture to read my story.

Blessings,

Dave
 
avatar
bichondaddy responded:
I have had neuropathy for a few years now and am on 1200 mg gabapentin at night along with 60 mg of Cymbalta. In the morning I take another 300 mgs of gabapentin if needed. For pain...I am lucky in that Tramadol and Tylenol work pretty good for me in controlling the pain. I also have had to start using a cane...just because I have very little feeling in my left leg below my knee....caused by an injury back in college playing football. My doctors have told me that my neuropathy was caused by the all the operations I have had on my left leg and knee area....as I have had 9 operations in all on my left knee. Since I have to wear a brace just to walk....I don't get to walk as much as I would like to, as being bone on bone in my left knee makes walking extremely painfull, even with a brace.
 
avatar
grannyrn replied to brunosbud's response:
That is Sgt. Friday!!
 
avatar
grannyrn replied to grannyrn's response:
This reply was to davedsel57 regardingt the avatar.
 
avatar
NWSmom4g replied to brunosbud's response:
Yep...spittin' image. Hmmm.............

Nancy
 
avatar
Wings responded:
Hi Josephj, I have been taking gabapentin (neurontin) for several years, increasing dosage often, and am now on 1800mgs daily. The pain has subsided, but the tingling remains and is bearable. I have never been diabetic and never had injuries to either leg, but both legs became numb and tingly all at once. Diagnosed as poly neuropathy. Wings.


Helpful Tips

Ideal Blood Sugar
If you have been diagnosed with diabetes-you should talk to your doctor about target blood sugar goals. Here is a general range suggested ... More
Was this Helpful?
120 of 171 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.